Alert archive / Tennessee / Special Weather Statements in 2017
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Apr 17, 2017, 2:21 PM CDT for DeKalb County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2017, 2:21 PM CDT (19:21 UTC)
- Expired
- Apr 17, 2017, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
County DeKalb County, TN
The radar
The Nashville radar (KOHX), 70 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
176
WWUS84 KOHX 171921
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
221 PM CDT MON APR 17 2017
TNZ032-064-171945-
Putnam TN-De Kalb TN-
221 PM CDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB AND
SOUTHWESTERN PUTNAM COUNTIES UNTIL 245 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Smithville, or over Center Hill Lake, moving east at
20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Smithville, Baxter, Center Hill Lake and Edgar Evans State Park.
LAT...LON 3614 8560 3590 8569 3602 8592 3610 8589
3609 8587 3611 8585 3612 8585 3612 8584
3613 8584 3612 8583 3613 8581 3616 8580
TIME...MOT...LOC 1921Z 285DEG 16KT 3607 8581
$$
ShamburgerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 17, 9:40 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Apr 17, 9:40 AM CDT, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service Nashville TN 940 AM CDT Mon Apr 17 2017 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Latest surface observations show a weak front/outflow boundary has settled along a line from just south of Paris to south of Dickson to between Smyrna and Murfreesboro to south of Crossville. Radar imagery shows scattered showers and an occasional thunderstorm continue to develop along and south of this boundary this morning, with a loosely organized MCS along the Mississippi River slowly moving towards our area. As atmosphere heats up later this morning into the afternoon with daytime heating, anticipate additional pulse to multicell type convection will develop mainly along and south of the boundary, along with activity spreading in from west TN - all of which is in line with latest HRRR model runs. 12Z OHX sounding shows atmosphere is moist and modestly unstable with weak deep layer shear and poor lapse rates. Therefore not anticipating severe storms today due to the relatively low instability and weak shear, but could see some locally heavy rainfall in southern zones. Forecast has all of this well covered and only made minor tweaks to grids/zones. && .AVIATION... 12Z TAF DISCUSSION. BNA/CKV/CSV...Surface boundary is situated across Middle Tennessee this morning, with VLIFR conditions having developed at CKV. Cluster of showers continues to move east across the mid state, and is now affecting mainly the Cumberland Plateau and areas to the immediate west this hour. Once these showers pass, look for the remainder of the morning to remain dry most areas. HRRR shows isolated showers popping up by 18Z, with a more organized line of cells moving into Middle Tennessee from the west around 20Z. Timing gets a bit sketchier as we head into evening, but expect showers and maybe a few thunderstorms to linger past 00Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Shamburger AVIATION........08
Hazardous weather outlook, Apr 17, 5:13 AM CDT, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 513 AM CDT Mon Apr 17 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-181015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 513 AM CDT Mon Apr 17 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A few strong storms are possible, mainly during the afternoon. Small hail and gusty winds are the main concerns. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 08
In the hours before
Special weather statement, Apr 17, 12:38 PM CDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Nashville TN 1238 PM CDT MON APR 17 2017 TNZ062-171815- Rutherford TN- 1238 PM CDT MON APR 17 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUTHERFORD COUNTY UNTIL 115 PM CDT... At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Nolensville, or 9 miles west of Murfreesboro, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Murfreesboro and Smyrna. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3581 8660 3595 8660 3592 8632 3572 8639 TIME...MOT...LOC 1738Z 288DEG 10KT 3587 8657 Shamburger
Special weather statement, Apr 17, 12:48 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
1248 PM CDT MON APR 17 2017
TNZ065-066-080-171815-
Cumberland TN-Van Buren TN-White TN-
1248 PM CDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUMBERLAND...
NORTHERN VAN BUREN AND SOUTHEASTERN WHITE COUNTIES UNTIL 115 PM
CDT...
At 1248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spencer, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Spencer, Virgin Falls State Natural Area, Indian Rock Lake and Fall
Creek Falls State Park.
LAT...LON 3577 8515 3576 8526 3572 8527 3567 8531
3573 8555 3590 8548 3590 8509
TIME...MOT...LOC 1748Z 274DEG 18KT 3581 8541
ShamburgerSpecial weather statement, Apr 17, 1:11 PM CDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Nashville TN 111 PM CDT MON APR 17 2017 TNZ025-171845- Dickson TN- 111 PM CDT MON APR 17 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON COUNTY UNTIL 145 PM CDT... At 111 PM CDT, Doppler radar was tracking a strong thunderstorm near Tennessee City, moving east at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dickson, Burns and Charlotte. LAT...LON 3600 8753 3617 8755 3618 8726 3597 8727 TIME...MOT...LOC 1811Z 279DEG 7KT 3608 8749 Shamburger
Special weather statement, Apr 17, 1:56 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
156 PM CDT MON APR 17 2017
TNZ064-171930-
De Kalb TN-
156 PM CDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DE KALB COUNTY UNTIL
230 PM CDT...
At 156 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smithville, moving east at 5 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Smithville.
LAT...LON 3602 8566 3601 8565 3601 8564 3597 8566
3592 8566 3590 8565 3592 8588 3603 8587
TIME...MOT...LOC 1856Z 278DEG 5KT 3597 8579
ShamburgerSpecial weather statement, Apr 17, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
221 PM CDT MON APR 17 2017
TNZ032-064-171945-
Putnam TN-De Kalb TN-
221 PM CDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB AND
SOUTHWESTERN PUTNAM COUNTIES UNTIL 245 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Smithville, or over Center Hill Lake, moving east at
20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Smithville, Baxter, Center Hill Lake and Edgar Evans State Park.
LAT...LON 3614 8560 3590 8569 3602 8592 3610 8589
3609 8587 3611 8585 3612 8585 3612 8584
3613 8584 3612 8583 3613 8581 3616 8580
TIME...MOT...LOC 1921Z 285DEG 16KT 3607 8581
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 12:38 PM CDT | Special Weather Statement | OHX | Rutherford | 37 min |
| Apr 17, 12:48 PM CDT | Special Weather Statement | OHX | Van Buren | 27 min |
| Apr 17, 1:11 PM CDT | Special Weather Statement | OHX | Dickson | 34 min |
| Apr 17, 1:56 PM CDT | Special Weather Statement | OHX | DeKalb | 34 min |
| Apr 17, 3:24 PM CDT | Special Weather Statement | OHX | Hickman | 36 min |
| Apr 17, 3:49 PM CDT | Special Weather Statement | OHX | Dickson | 26 min |
| Apr 17, 3:58 PM CDT | Areal Flood Advisory | OHX | Hickman | 2 hr |
| Apr 17, 4:34 PM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Williamson | 116 min |
| Apr 17, 5:27 PM CDT | Special Weather Statement | OHX | Cumberland | 18 min |
| Apr 17, 6:01 PM CDT | Flash Flood Warning | OHX | Williamson | 89 min |
| Apr 17, 6:21 PM CDT | Areal Flood Advisory | OHX | Rutherford | 54 min |
| Apr 17, 6:29 PM CDT | Special Weather Statement | OHX | Cannon | 31 min |
Nearby
Special Weather Statements in Tennessee, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.